Volume 9, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Small curvature laminations in hyperbolic $3$–manifolds

William Breslin

Algebraic & Geometric Topology 9 (2009) 723–729
Abstract

We show that if is a codimension-one lamination in a finite volume hyperbolic 3–manifold such that the principal curvatures of each leaf of are all in the interval (δ,δ) for a fixed δ with 0 δ < 1 and no complementary region of is an interval bundle over a surface, then each boundary leaf of has a nontrivial fundamental group. We also prove existence of a fixed constant δ0 > 0 such that if is a codimension-one lamination in a finite volume hyperbolic 3–manifold such that the principal curvatures of each leaf of are all in the interval (δ0,δ0) and no complementary region of is an interval bundle over a surface, then each boundary leaf of has a noncyclic fundamental group.

Keywords
hyperbolic manifold, lamination
Mathematical Subject Classification 2000
Primary: 57M50
References
Publication
Received: 9 February 2009
Revised: 6 March 2009
Accepted: 8 March 2009
Published: 20 April 2009
Authors
William Breslin
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor 48109-1043
United States
http://www.math.lsa.umich.edu/people/facultyDetail.php?uniqname=breslin